Sunday, June 28, 2009
Witt is doing well this morning. Last night, however, around 11pm he had an "episode". The doctor said it was pretty textbook withdrawal but it was a little scary for us. It was apparent that Witt just wasn't feeling good. One of the ways you can tell if Witt isn't feeling well is that his birthmark on his forehead fades and almost disappears. I call it his mood mark! Suffice it to say the birthmark disappeared last night! He threw up, was very pale and had a little different eye movement. The PICU doctor was at his beside for most of this. She said that he wasn't having seizures and that it was very consistent with withdrawal symptoms. Witt had been on morphine for way over a week and so he was put on methadone. The doctors decided a couple of days ago that he was way too medicated so he was taken off all drugs cold turkey. Witt's feeds were also started up yesterday. All this contributed to Witt's episode. He is actually back on lower doses of methadone and another drug and is slowly being weaned from those. One of the side effects of withdrawals is a lot of spit...for Witt its a lot of spit with bubbles! Several times an hour he needs his mouth suctioned out. In the midst of all this are lots of various respiratory treatments which are helping with the right lung which has been deflated some! Once again, I will proclaim the faithfulness of our God! He is Faithful to sustain us, He is Faithful to strengthen us, He is Faithful to be our Peace!!! Once again His hand is also very apparent in all the medical staff here at Texas Children's! Kurt, Witt's night respiratory therapist has worked hard so that Witt can remain off the ventilator. Witt's nurse for the last 3 nights has seen us through some tough and at times scary situations with such calmness and strength. Without a doubt God Himself is our Stay and sometimes He works right through the staff!